Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 7, 2020, 3:49 AM PDT for Madera County, Mono County, California. It took effect at Jun 7, 2020, 11:00 AM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2020, 3:49 AM PDT (10:49 UTC)
- In effect from
- Jun 7, 2020, 11:00 AM PDT
- Expired
- Jun 7, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Madera County, CA, Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 143 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:00 PM PDT | RAIN 0.2 | 8 Se Walker, CA | MESONET STATION LOBC1 8.4 SE WALKER (SNOTEL). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS85 KREV 071049 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 349 AM PDT Sun Jun 7 2020 CAZ274-080300- /O.NEW.KREV.FW.W.0005.200607T1800Z-200608T0300Z/ Southern Mono County- 349 AM PDT Sun Jun 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN MONO COUNTY BELOW 7000 FEET... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM this morning to 8 PM PDT this evening. * Affected Area...Fire Zone 274 Southern Mono County BELOW 7000 FEET. * Winds...West to Northwest 20 to 30 mph with gusts to 45 mph. * Humidity...7 to 15% * Duration...6 to 9 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:47 AM PDT, 2 minutes earlier.
Area forecast discussion, Jun 7, 3:47 AM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Reno NV
347 AM PDT Sun Jun 7 2020
.SYNOPSIS...
Very cold temperatures today with breezy northwest winds and a
few more rain and snow showers and isolated thunderstorms. Near or
below freezing temperatures likely for many areas Monday morning
with warmer and drier weather returning by midweek.
&&
.SHORT TERM...
Strong cold front moved through the region last night with very
cold temperatures expected today through Monday morning. Main
changes overnight were to upgrade to Freeze Warnings and include
Mineral and Southern Lyon Counties. Also increased chances for
precipitation today as cold air aloft will create enough
instability for convective showers and isolated thunderstorms with
the best chances north of highway 50.
Daytime high temperatures today are expected to top out in the
mid to upper 50s in western Nevada and the upper 40s to low 50s in
the Sierra. For perspective, that's about the average temperature
for early March...Brrr. Skies are expected to clear tonight, with
cold dry air and efficient radiative cooling many areas around
the region will see near or below freezing temperatures by Monday
morning.
Radar currently shows convective shower activity over northern
California with high resolution convective allowing models
showing those showers moving into the northern Sierra and northwest
Nevada this morning into early afternoon. Overall amounts are
expected to be light but a few strong rain and snow showers will
be possible today. And with snow levels only rising to around
6000-6500 feet today a decent chance remains to again see some
June snow showers.
Temperatures warm back up about 10 degrees tomorrow with the low
valleys rebounding to normal June temperatures by Tuesday, so hang
in there, summer will return shortly. -Zach
.LONG TERM...Wednesday through next weekend...
Ridging continues to build over the mountain west through the second
half of the work week, with the warming trend extending into
Thursday. A Pacific trough will move closer to the West Coast
Thursday, increasing southerly flow over the area and increasing
temperatures aloft.
Thursday looks to be the warmest day of the week, with temperatures
about 5-10 degrees above normal. Highs will top out in the upper 80s
and low 90s around western Nevada with 70s in the Sierra. The strong
temperature gradient from west to east will get the breezy afternoon
zephyr winds going along the Sierra front each day Wednesday and
Thursday.
The trough will push inland by Friday, with a cold front moving
across the area and winds increasing over the region. There is still
uncertainty in how this trough moves into CA/NV. We will need to
keep a close eye on the winds for Friday, as wind gusts increase to
around 30-40 mph. Impacts to lake recreation and fire weather may be
possible. Temperature cool off slightly Friday into Saturday with
the cold front. This trough will also bring another round of showers
and even a few thunderstorms to northern California and northwestern
Nevada Friday and into the weekend. -Hoon
&&
.AVIATION...
Gusty winds remain over the region today, although less than
yesterday with gusts up to 25-30kts from the northwest. A few
showers and thunderstorms are still ongoing early this morning over
west-central Nevada between KLOL and KWMC.
Showers and isolated thunderstorms will be possible again this
afternoon from 18-03Z, although conditions will remain VFR. Typical
impacts with any TS with outflow winds to 30 kts and some small
hail. Then quieter conditions from Sun night through Thursday with
light winds and VFR. -Hoon
&&
.REV Watches/Warnings/Advisories...
NV...Freeze Warning from 11 PM this evening to 9 AM PDT Monday
NVZ001-003-004.
CA...Freeze Warning from 11 PM this evening to 9 AM PDT Monday
CAZ070-071.
Red Flag Warning from 11 AM this morning to 8 PM PDT this
evening below 7000 feet in CAZ274.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Jun 6, 9:55 PM PDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
955 PM PDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM NON-TSTM WND GST 4 E INCLINE VILLAGE 39.24N 119.88W
06/06/2020 M42 MPH WASHOE NV MESONET
MESONET STATION LVYN2 LITTLE VALLEY.
0441 PM NON-TSTM WND GST SWEETWATER SUMMIT 38.51N 119.21W
06/06/2020 M43 MPH LYON NV MESONET
MESONET STATION SWWNV SWEETWATER SUMMIT (NV
DOT).
0435 PM NON-TSTM WND GST 2 NE MINDEN 38.98N 119.75W
06/06/2020 M43 MPH DOUGLAS NV AWOS
AWOS STATION KMEV MINDEN.
0448 PM NON-TSTM WND GST 3 E COLEVILLE 38.57N 119.46W
06/06/2020 M43 MPH MONO CA MESONET
MESONET STATION WALC1 WALKER.
0557 PM NON-TSTM WND GST 4 W CROWLEY LAKE 37.62N 118.82W
06/06/2020 M45 MPH MONO CA AWOS
AWOS STATION KMMH MAMMOTH JUNE LAK.
0551 PM NON-TSTM WND GST 3 SSW SPARKS 39.50N 119.77W
06/06/2020 M46 MPH WASHOE NV ASOS
ASOS STATION KRNO RENO.
0530 PM NON-TSTM WND GST 1 E FALLON STATION 39.42N 118.70W
06/06/2020 M46 MPH CHURCHILL NV AWOS
AWOS STATION KNFL FALLON NAS.
0330 PM NON-TSTM WND GST 5 SSE SIERRAVILLE 39.52N 120.33W
06/06/2020 M46 MPH SIERRA CA MESONET
MESONET STATION RNYC1 RICE CANYON.
0553 PM NON-TSTM WND GST 9 SSW LOVELOCK 40.07N 118.57W
06/06/2020 M47 MPH PERSHING NV ASOS
ASOS STATION KLOL LOVELOCK.
0206 PM NON-TSTM WND GST 3 ENE SPOONER SUMMIT 39.12N 119.84W
06/06/2020 M47 MPH CARSON CITY NV MESONET
MESONET STATION SCSNV US-50 SPOONER CARSON
SW.
0455 PM NON-TSTM WND GST 2 N STEAD 39.67N 119.88W
06/06/2020 M48 MPH WASHOE NV AWOS
AWOS STATION KRTS RENO STEAD.
0420 PM NON-TSTM WND GST 8 S RENO 39.43N 119.82W
06/06/2020 M49 MPH WASHOE NV MESONET
MESONET STATION NV014 ARROWCREEK.
0450 PM NON-TSTM WND GST 2 NW WALKER 38.53N 119.50W
06/06/2020 M49 MPH MONO CA MESONET
MESONET STATION LIB06 1.6 NW WALKER
(LIBERTY).
0550 PM NON-TSTM WND GST 2 S MINDEN 38.93N 119.78W
06/06/2020 M50 MPH DOUGLAS NV MESONET
MESONET STATION NV021 SW GARDNERVILLE.
0523 PM NON-TSTM WND GST 4 S CONWAY SUMMIT 38.03N 119.17W
06/06/2020 M50 MPH MONO CA MESONET
MESONET STATION CW4643 LEE VINING.
0510 PM NON-TSTM WND GST 2 SSW SUN VALLEY 39.57N 119.80W
06/06/2020 M51 MPH WASHOE NV MESONET
MESONET STATION NNSC 2.3 SW SUN VALLEY
(DRI).
0542 PM NON-TSTM WND GST 3 N MINDEN 39.00N 119.78W
06/06/2020 M51 MPH DOUGLAS NV MESONET
MESONET STATION MNDNV 2.7 N MINDEN (NV DOT).
0420 PM NON-TSTM WND GST 1 SE GENOA 38.99N 119.83W
06/06/2020 M51 MPH DOUGLAS NV MESONET
MESONET STATION NV022 SOUTH GENOA (WALLEYS
HOT SPRINGS.
1030 PM NON-TSTM WND GST 5 N COLEVILLE 38.64N 119.52W
06/05/2020 M51 MPH MONO CA MESONET
MESONET STATION LIB05 3.7 SE TOPAZ LAKE
(LIBERTY).
0420 PM NON-TSTM WND GST 3 NE LAHONTAN RESERVOIR 39.50N 119.03W
06/06/2020 M52 MPH CHURCHILL NV MESONET
MESONET STATION NBNG 3.2 NE LAHONTAN
RESERVOIR (DRI).
0335 PM NON-TSTM WND GST 1 SSW STEAD 39.62N 119.89W
06/06/2020 M53 MPH WASHOE NV MESONET
MESONET STATION RRKNV 1.5 SW STEAD (NV DOT).
0438 PM NON-TSTM WND GST 10 NNE TRINITY JUNCTION 40.06N 118.65W
06/06/2020 M53 MPH PERSHING NV MESONET
MESONET STATION TORNV 9.8 NE TRINITY
JUNCTION (NV DOT).
0421 PM NON-TSTM WND GST 1 W STEWART 39.12N 119.78W
06/06/2020 M53 MPH CARSON CITY NV MESONET
MESONET STATION JCTNV 1.0 W STEWART (NV
DOT).
0600 PM NON-TSTM WND GST 1 SW CONWAY SUMMIT 38.08N 119.20W
06/06/2020 M53 MPH MONO CA MESONET
MESONET STATION SE089 1.3 SW CONWAY SUMMIT
(SCE).
0350 PM NON-TSTM WND GST 4 NNW WASHOE CITY 39.38N 119.83W
06/06/2020 M55 MPH WASHOE NV MESONET
MESONET STATION GALN2 GALENA.
0258 PM NON-TSTM WND GST 4 NNW LAKEVIEW 39.26N 119.83W
06/06/2020 M55 MPH WASHOE NV MESONET
MESONET STATION SRNNV 3.7 NW LAKEVIEW (NV
DOT).
0537 PM NON-TSTM WND GST 11 NE GERLACH 40.76N 119.20W
06/06/2020 M55 MPH PERSHING NV MESONET
MESONET STATION BRPN2 BLACK ROCK PLAYA.
0830 PM NON-TSTM WND GST NWS RENO OFFICE 39.57N 119.80W
06/06/2020 M56 MPH WASHOE NV OFFICIAL NWS OBS
THE OFFICIAL WIND SENSOR AT THE NWS RENO
OFFICE RECORDED A WIND GUST OF 56 MPH IN THE
LAST 24 HOURS.
0513 PM NON-TSTM WND GST 14 N COLD SPRINGS VALLE 39.88N 119.99W
06/06/2020 M56 MPH WASHOE NV MESONET
MESONET STATION FW6075 RENO.
0412 PM NON-TSTM WND GST 2 SSW NEW WASHOE CITY 39.28N 119.79W
06/06/2020 M57 MPH WASHOE NV MESONET
MESONET STATION XWSH WASHOE LAKE.
0133 PM NON-TSTM WND GST 4 WNW TRUCKEE 39.34N 120.27W
06/06/2020 M57 MPH NEVADA CA MESONET
MESONET STATION TADC1 TAHOE DONNER.
0432 PM NON-TSTM WND GST 1 NNE WASHOE CITY 39.34N 119.80W
06/06/2020 M58 MPH WASHOE NV MESONET
MESONET STATION BCBNV 1.5 N WASHOE CITY (NV
DOT).
0357 PM NON-TSTM WND GST 2 N CARSON CITY 39.19N 119.76W
06/06/2020 M58 MPH CARSON CITY NV MESONET
MESONET STATION ARRNV 1.6 N CARSON CITY (NV
DOT).
0350 PM NON-TSTM WND GST 3 SW NEW WASHOE CITY 39.27N 119.82W
06/06/2020 M59 MPH WASHOE NV MESONET
MESONET STATION WASNV 3.2 S WASHOE CITY (NV
DOT).
0523 PM NON-TSTM WND GST 4 S CONWAY SUMMIT 38.04N 119.17W
06/06/2020 M59 MPH MONO CA MESONET
MESONET STATION UNDC1 LUNDY.
0350 PM NON-TSTM WND GST 2 NW RENO 39.56N 119.85W
06/06/2020 M60 MPH WASHOE NV MESONET
MESONET STATION NV013 NORTHWEST RENO.
0645 PM NON-TSTM WND GST VIRGINIA PEAK 39.75N 119.46W
06/06/2020 M64 MPH WASHOE NV MESONET
THE WIND SENSOR ON TOP OF VIRGINIA PEAK
RECORDED A 64 MPH WIND GUST IN THE LAST 24
HOURS.
0350 PM NON-TSTM WND GST 5 SSW RENO 39.48N 119.86W
06/06/2020 M65 MPH WASHOE NV MESONET
MESONET STATION NV003 CAUGHLIN.
0431 PM NON-TSTM WND GST 2 NNE WASHOE CITY 39.35N 119.79W
06/06/2020 M67 MPH WASHOE NV MESONET
MESONET STATION GLCNV 2.3 NE WASHOE CITY (NV
DOT).
0330 PM NON-TSTM WND GST 5 SW STEAD 39.59N 119.93W
06/06/2020 M73 MPH WASHOE NV MESONET
MESONET STATION PVPN2 4.5 SW STEAD (PEAVINE PEAK).
0559 PM NON-TSTM WND GST 2 S MAMMOTH MOUNTAIN 37.63N 119.03W
06/06/2020 M73 MPH MONO CA MESONET
MESONET STATION MTH03 1.7 S MAMMOTH MOUNTAIN
(MAMMOTH).
1230 AM NON-TSTM WND GST 1 ESE MOUNT ROSE SUMMIT 39.31N 119.88W
06/06/2020 M79 MPH WASHOE NV MESONET
MESONET STATION SLIDE 0.9 E MOUNT ROSE
SUMMIT (DRI).
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:38 PM PDT | Special Weather Statement | REV | Plumas | 52 min |
| Jun 7, 3:01 AM PDT | Freeze Warning | REV | Lassen, Modoc, Plumas, Sierra | 29 hr |
| Jun 7, 11:33 AM PDT | Special Weather Statement | REV | Lassen, Plumas | 3 hr |
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.